English   español  
Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/12872
Share/Impact:
Statistics
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:

Title

Nonlinear dynamics and spectral stability of optoelectronic microwave oscillators

AuthorsChembo Kouomou, Yanne; Larger, Laurent ; Colet, Pere
KeywordsDelay effects
Microwave generation
Nonlinear oscillators
Optoelectronic devices
Issue DateSep-2008
PublisherInstitute of Electrical and Electronics Engineers
CitationIEEE Journal of Quantum Electronics 44(9): 858-866 (2008)
AbstractWe use a nonlinear dynamics approach to study the deterministic behavior of ultrapure microwave generators referred to as optoelectronic oscillators. In conventional studies, the standard nonlinear effects are very strongly rejected because they generate harmonics of the microwave frequency that are definitely out of the selective oscillator bandwidth. However, we show that the nonlinearity still affects the slowly varying dynamics of microwave envelope, thereby inducing dynamical instabilities within the oscillator bandwidth. Starting from a full integro-differential model, we use the multiple timescales method to build a delay-differential equation for the slowly varying complex envelope of the microwave. Then, the corresponding stationary solutions are derived, and the stability of their amplitude and phase is investigated in detail as a function of the feedback gain. We evidence essential bifurcation phenomena, and, in particular, we demonstrate that the generated microwave may turn unstable if the gain is increased beyond a precise critical value. This nonlinear dynamics approach, therefore, demonstrates that the amplitude of the ultrapure microwave's amplitude does not monotonously increase with the gain. The theoretical study is confirmed by numerical simulations and experimental measurements.
Description9 pages, 4 figures.
Publisher version (URL)http://dx.doi.org/10.1109/JQE.2008.925121
URIhttp://hdl.handle.net/10261/12872
DOI10.1109/JQE.2008.925121
ISSN0018-9197
Appears in Collections:(IFISC) Artículos
Files in This Item:
There are no files associated with this item.
Show full item record
Review this work
 

Related articles:


WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.